Doctor insights on:
Medicine For Macrobid Overdose
Nitrofurantoin is an antibiotic which is marketed under the following brand names; niftran, furadantin, (nitrofurantoin) furabid, macrobid, macrodantin, nitrofur mac, nitro macro, nifty-sr, martifur-mr, uro-tablinen or nifuretten (in germany), martifur-100 (in india), urantoin, nifuran (in macedonia) and uvamin (in middle east). It is usually used in treating urinary tract infection. It is often ...Read more
Treatment for a Macrobid overdose will vary. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
fluids through an intravenous l. ...Read more
Not at all...: The usual dose of this med is 100mg 2x/day thus 200mg per day. I assume you are using it for a urinary tract infection. You u are you and healthy, which I assume you are based on the medication given, you should be fine. You can skip a later dose today, or even taking your later usual dose without trouble. So, rest assured...But just be carefull next time around...Good luck. ...Read more
How long does it take for the side effect of brown urine to subside when taking the drug Macrobid for a uti?
Varies: The brownish coloration or the urine is from blood in the urine because your baldder was irritated by an infection, for which you are now on the macrobid. However, it may take just a couple of days for the blood to clear up, or s long as a week if it was really irritated. Also, if the infection went up to yor kidneys, could even be longer. Drink lots of water to flush and make sure to finish meds! ...Read more
If you throw up shortly after taking medicine, do you take it again or wait for the next dose... Just took Macrobid & proplythiouracil. Morning sickne?
Depends: If you visibly can identify the pills you initially took in your emesis (vomit) then it wouldn't be unreasonable to take another dose, but if you can't identify the pill (s), be careful, with taking extra. If you are really concerned just touch base with your prescribing physician. ...Read more
I started taking macrobid yesterday and today I woke up with a stomachache. Can this medicine cause this? I also have really bad gas.
Consider probiotics: While macrobid is a drug that is mostly secreted into the urine and has minimal serum level, gastrointestinal symptoms can still occur, as is common with many other antibiotics. Consider taking probiotics like Kefir while you are on antibiotics and continue for a few days after antibiotics to help restore normal flora. However, if symptom persists, you should get additional work-up. ...Read more
I was prescribed Macrobid for bronchitis and the medicine information says it's for bladder infections im confused!
I am experiencing ankle swelling after starting macrobid 3 days ago for uti...no other symptoms...should I keep taking medicine?
Med side effect:
I would get a change in antibiotic. Drugs can do a lot of good things as well as have all types of side effects.
Best to just change the medication. If goes away you have proven the side effect to the med. If not need to have revisit to see why you have the ankle swelling. ...Read more
I am getting dehydrated no reason. Went to urgent care on feb 27 urinary tract inf. No fever. He gave me doxycycline 2 times a day I have horrible drug allergies can only take levaquin avelox penicillin cannot take sulfa or macrobid. He gave me doxycycl
Dehydration: Dehydration can occur easily when a patient has an infection. An infection can cause a fever, even when the patient isn't always aware, and the skin flushes, with more fluid evaporating. In addition, if a patient isn't feeling well, they often don't drink or eat as much as they typically do. Patient's who are on other medications, including cardiovascular medications, can be more sensitive to the effects of dehydration. Signs of allergic reaction to a medication usually includes rash that is usually hives, swelling, itching, or shortness of breath. ...Read more
Could taking antibiotics like doxycycline, bactrim and Macrobid have caused my baby to have a complete agenesis of the corpus callosum? The drugs were prescribed by the doctor for e-coli and ut infections and taken during the first trimester of pregnancy
No apparent link: The meds above have not been linked to acc. Any triggering process is in play at or before the 4th month, when the cc normally forms. Acc has been found as a sporadic event, or showing autosomal dominant, recessive or x linked forms of inheritance. It can occur in normal people or as part af a significant syndrome or chromosome defect. Genetic eval & counseling are indicated for all cases. ...Read more
Yes, unless. . .: Nitrofurantoin (branded as macrobid) is often prescribed for 7-10 days to treat urinary tract infections. Just be sure you're not allergic to it! Or taking any medication w/that might interact negatively. Also be mindful if you have chronic kidney disease. As always, only take this (and any other) medication as directed by your physician. And don't save any for the next infection! ...Read more
Many: This antiseptic has close chemical similarity to diphenylhydantoin (dilantin), a drug with enough side effects to fill an entire textbook. Taken for brief periods this can be a highly effective agent against simple urinary tract infection, but would advise against long-term usage in most circumstances. ...Read more
Nope: Nitronfurantoin (Macrobid) is not active against strep. In addition, it provides effective levels only in urine, not in blood or other tissues; it is not used against any infection outside the urinary tract. If you think you have a strep infection, see a health professional for testing and a prescription for effective treatment. ...Read more
See your doctor: Macrobid is a good antibiotic for a urinary tract infection, but if you have a kidney infection, it is a poor choice; while it concentrates well in urine, it does not achieve appropriate levels inside the tissue itself. I would go see your doctor as soon as possible for evaluation, you don't want kidney damage due to unchecked infection. ...Read more
Why is it that I have chronic utis? I have been put on Macrobid and even had a stint put in but it has never went away. Sex is painful...
Different reasons: Recurring UTIs take place due to failure of therapy due to resistant bacteria, interrupted treatment or structural problem like stones /blockages of the urine passageway. Sometimes people have more than one infection where only one is diagnosed. Examples include if you have a bacterial infection being treated but there is also yeast that is not treated cause was not seen. Discuss with your docto. ...Read more
I just recieved my meds called macrobid. I don't take pills or capsules! Is there a way where I can take them, for example, opening and sprinkling it?
Yes.: There are many bad-tasting medicines you can "hide" in chocolate syrup or fruit jam or sherbet. ...Read more
No decreased effect:
That is a great question, I’m impressed!! Few medications decrease the effectiveness of birth control pills (BCP). Many meds for seizures and one for HIV can decrease BCP effectiveness. The only antibiotic is uncommon,
FRifampin, used to treat tuberculosis and serious fungal infections.
St. John’s Wort, a “natural herb” for depression and anxiety, also makes the pill less affective ...Read more